Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 155, NWS Shreveport, LA

August 19, 2001Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 19, 2001, 7:57 PM CDT for Hempstead County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 19, 2001, 7:57 PM CDT (00:57 UTC)
Expired
Aug 19, 2001, 8:30 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 145 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2478 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS54 KSHV 200058
SVRSHV
ARC057-200130-
/NEW.KSHV.SV.W.0275.200057-200130/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 PM CDT SUN AUG 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 830 PM CDT

* AT 757 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR WASHINGTON...OR ABOUT 12
  MILES SOUTHEAST OF NASHVILLE...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHEAST OF FULTON AT 830 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR 1 INCH IN DIAMETER 
AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 830 PM CDT.

LAT...LON 3387 9363 3387 9382 3360 9384 3356 9361

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:50 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 19, 2:50 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT SUN AUG 19 2001

MAIN QUESTION FOR THIS FORECAST IS RAIN CHANCES ASSOCIATED WITH THE
APPROACHING FRONTAL SYSTEM THAT CURRENTLY STRETCHES ACROSS C AR AND
INTO SE OK. MODELS DO NOT SEEM TO WANT TO PUSH THE FRONT DOWN MUCH
FURTHER...POSSIBLY TO THE LA/AR STATE LINE AT BEST TONIGHT THEN
PUSHING IT BACK N AS A WARM FRONT ON MON. MODELS SHOW GREATEST
INSTABILITY IN NE SECTIONS TONIGHT ENOUGH FOR SOME WIDELY SCATTERED
CONVECTION...MAINLY LATE. STRONGEST INSTABILITY APPEARS TO REMAIN NE
OF THE CWFA. FOR MONDAY...ALONG THIS AREA AND SWD ACROSS N LA
INSTABILITY APPEARS STRONGEST FOR SOME AFTERNOON HEAT INDUCED
ACTIVITY. OTHERWISE...IT LOOKS LIKE FINALLY THE MODELS WILL DELIVER
A LITTLE DRIER WEATHER OUTLOOK AS UPPER HIGH PRESSURE WILL SETTLE IN
OVER TX MON...AND INTO LA MON NT INTO TUE.

AS FOR THE TEMPERATURES...WILL SHAVE SOME OFF OF NGM MOS HIGHS.
STILL THINK THAT THEY ARE TOO WARM...ALTHOUGH WILL SHOW A WARMING
TREND THROUGH THE WEEK. THE ONLY RELIEF IN SIGHT AS OF RIGHT NOW IS
THE POSSIBILITY OF THE OUTER EDGES OF CHANTAL/S EXTENSION OF CLOUD
COVER AND RAINFALL ACTIVITY TO POSSIBLY REACH THE SRN PORTIONS OF
THE CWFA BY FRI AND INTO NEXT WEEKEND. AS OF NOW...MODELS SHOW THE
UPPER CIRCULATION WANTING TO DRIVE CHANTAL TOWARD NRN MEX...WITH THE
LA GULF COAST RECEIVING CONVECTION FROM THE EXTENSION OF CLOUD COVER
IN THE NE QUADRANT. HOWEVER...THE MODELING/S HANDLING OF TROPICAL
SYSTEMS THIS FAR OUT IS STILL QUESTIONABLE.

20

PRELIMS...

SHV 072/094 073/094 074 2200
MLU 073/092 072/093 073 2200
TXK 070/094 073/095 074 2200
TYR 071/095 073/095 074 0100
LFK 073/094 072/095 073 0100

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:00 PM CDTSevere Thunderstorm WarningSHVSevier30 min
Aug 19, 8:54 PM CDTSevere Thunderstorm WarningSHVNevada36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.